Parkinson's Movement
12,682 members11,274 posts

Do you sometimes feel worse with carbo/levo?

Carbo/levo does anyone experience hot flashes or chills with C/l? Sometimes i feel worse with the meds than better; however, overall I'm better with walking, standing etc. For me it seems like a med with a double edged sword. Of course I sometimes don't take my dose on time. Just sharing this. Thank you.😊

24 Replies
oldestnewest

Body temperature regulation is an autonomic function that is affected by Parkinson's. I doubt it is your C / l affecting it. It sounds like you need to be a little more up on taking the C / L on time. When I read your post, before you mentioned that sometimes you take it late, I thought it sounded like you weren't getting enough.

2 likes
Reply

Than you. I should be more diligent. Good reminder!

Reply

I've had swets and hot feeling when late on taking it.. it's important to have a routine.with the meds. I Have myself on a 6am. 12 noonish, 6pm, and.then my last long acting carbdopa around 9or10p with my bedtime meds so taking short and long acting carbdopa ...sinemet

This schedule works for me.

Reply

My husband had hot flashes and chills - he still takes c/l 2 1/2 every four hours and amantadine (symmatrel) 2x's a day - I just checked - he still gets hot flashes but not chills.

Reply

Hi Opt8,

The body fluctuates all the time and everyone is different; Just as daily need/requirement of medication will fluctuate.

Sometimes you will match the need and sometimes you may overdose or take too little.

Taking medication on a strict time schedule does not work for me, I guess simply because of all the daily variables in, diet, water retention, eating times, and even the weather!

PD is 'a crazy world in daily ups & downs'

Regards

Andy

2 likes
Reply

Thank you Andy! Your post makes a lot of sense and is very helpful! Terri

Reply

I would love to know how most people take their carbi/ levo because I started one year ago after being on only rasagiline for nine years and I’ve had a tough year. I was originally started on 25/100 three times a day but started noticing terrible restless legs before the next dose . Over the year, the dose has been ramped up to 25/100 every five hours which interferes with sleep because the time I take each dose changes every day. Not to mention that even with this schedule my legs are like jelly at times and at other times the restless legs are still a problem.

Kind of a mess but not giving up!

Reply

Hi Grasss1973,

Its impossible to advise others on dosage levels and management regimes as we are all different.

For what its worth, after being on carbi/levo for over 7 years & the thinking that requirement / burn would likely be less during sleep.

I aim to take; 1 x 100 slow release Sinimet (that takes me through the night), and for during the day, starting as close to 9.00am. I take my first Stalevo 100mg. (which usually lasts for 4 to 5 hrs), the next Stalevo 100mg. around lunchtime and again another Stalevo 100mg. early evening.

For the days when things are feeling not so good (in anticipation so to speak) I supplement one of the Stalevo 100mg with a Stalevo 125mg., hopefully striking the right balance.

Regards

Andy

Reply

Thank you. Taking a longer acting dose at bedtime might just what I need since lack of sleep is a real problem for me.

1 like
Reply

Few people talk about the side effects of medication or the fact that levodopa medication does not have any effect on the progression of Pd. Not everybody gets benefit from medication, but we are often advised to keep on taking it, whether it works or not.

Read my profile and see what else you can do to deal with Pd.

Reply

Hi John,

I would be unable to exercise without the help I get through taking medication; and hopefully moving about and walking will assist re any slowing of progression of Pd.

As for side effects, I expect to have to cope with them, until a cure comes along .

Regards

Andy

1 like
Reply

Don't put too much hope into a cure being found in the near future. Even if a cure was found it would take ten years before it would get through to patients.

In the meantime, you can make fast walking a regular part of your life and if you are doing it properly you should feel an improvement in you symptoms and be able to slowly reduce your medication and get away from the side effects.

Reply

I still have some hope for a cure being found very soon and if it comes via a combination of Natural food resources that 10yr aspect may not be relevant :)

I must do more fast walking when I can ;)

Regards

Andy

Reply

I wish you lots of luck! May I ask you, :What stops you from walking every second day?"

Reply

I try not to 'over do things' so that everyday is hopefully even to the next day ! Most days there is too much to do for time out and I walk as fast as I can while doing chores :)

With children, a home to repair, logs to cut etc.; it is far less stressful for all, especially for my better half if life is more predictable and easier to manage.

Reply

Excuse my casual analysis but you could be a little more organized!

If you are committed to Fast Walking then you have to reserve the time to do it (Only 3 hours a week). It has to be done non-stop.

You begin with 10 minutes 3 times a week and increase it by five minutes every 2nd week until you reach 1 hour.

It is the most important thing in your life (If you really believe, as I have every reason to do.

Good Luck!

Reply

John, At the moment I am monitoring the ongoing effects from the fruit plant remedy I tried back in December 2017. I am now utilizing the PD Meds / performance on a daily basis as a yard stick so to speak and just gentle exercise to stay fit.

When I trialed Bocowo first time round I came off the meds completely by using the fast walking to supplement - And as PD was still progressing there was no way to measure.

This time round the improvements have remained (even though I stopped taking the 'Remedy mix' months back) and I am down to around 400 mg per day (from having starting out at 550mg and struggling along when meds did not work!)

It is still very early days & I await upon more scientific research to be done to take the experiment into Stage 2.

I guess I will continue to naturally increase exercises gently, as all the improvements at the moment generally appear to be pointing that way at present (touch wood, fingers crossed etc.) . :)

Regards Andy

Reply

Hi Andy. I am not sure I understand what you are currently doing. Are you taking levodopa medication? Are you doing fast walking?

Are you aware that the only known way so far, to have any affect on the progression of Pd, is Exercise. Not just any exercise but high intensity exercise, which has to be maintained at a high level for as long a we are able to do it.

You may decide to do fast walking, as your exercise of choice, and you may have found that you could not walk fast for more than two or three minutes. That is fine. Walk for however long you can, every second day for two weeks. Then, on the third week try to walk a bit longer. Then walk for that longer time for the next two weeks. Every second week you add on a little extra time until you are able to walk for one hour, at that speed.

It is the high intensity exercise that does the repair work in your brain.

Will you give it a try?

Reply

I am building up with bursts of fast walking as & when able John

Reply

Fast walking, like any other intense exercise should be started gently and it should progress slowly until you are able to do it for one hour at your maximum capability.

Try walking as fast as you can for as much as 10 minutes, every second day for two weeks and then after every second week you try to add an additional 5 minutes to the time you walk. after eight months you will be walking for one hour, hopefully without injuring yourself. Doing it for too long at the beginning is no good, Doing it every day is no good, your muscles need time to recover. Not doing it every second day is foolish. Make a decision to walk every second day but you can miss out one day over the weekend if you want.

Reply

I have to admit John, that through circumstance, I don't know what I am currently doing, but yes I am still taking levodopa medication; and as I said fast walking when able.

I realise your walking regime is a sensible methodical way towards coping (possibly slowing progression) with PD however:

By a stroke of luck? fruit from my re-searching for possible helpful plant extracts? For want of an expression; I appear to have stumbled upon a mix that has caused a chain reaction which is still very much ongoing, and as a result, each day brings newer dimensions that sometimes, most often, hinder any ability to establish repetitive routines.

Life as they say is ever changing. I just pray it is going to be for the better.

Regards

Andy

Reply

i was told by my neurologist that sinemet DOES not help the tremors in my hand qonsequently i have been wary of taking these tablets for the other side effects so i have tremors with or without sinemet

Reply

Jimo,

You’re correct; it does not help the tremors for many people including me. However the tremor is not the main problem for me; it’s the stiffness and slowness which is definitely better on sinemet(carbi/levo). If you aren’t bothered much by anything other than the tremor then possibly your neurologist could recommend something else as an alternative.

Good luck either way!

Reply

thanks for your reply i know this dreadful disease effects us all differently as does the medication

Reply

You may also like...